Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

iorn pills make me sick

So i picked up my prescription of iorn pills today ( i took a couple over the counter ones this week until i could pick it up) Iorn makes me sick to my stomatch (nauseated and mild pain). The doctor wants me to take 2 pills a day on an empty stomatch. Just the smell alone when i open the bottle make me sick. How am i spose to take 2 a day, i couldnt handle it for 3 months

Answer Question
 
Cherriemama831

Asked by Cherriemama831 at 4:19 PM on Jan. 28, 2011 in Health

Level 16 (2,601 Credits)
Answers (10)
  • I do not know what to tell you. I take mine with orange juice. Supposedly it helps with the absorption.
    tootoobusy

    Answer by tootoobusy at 4:21 PM on Jan. 28, 2011

  • yea i take mine w/ oj too , but sure enough not even a hour later i develop nausea that will last a few hours.
    Cherriemama831

    Comment by Cherriemama831 (original poster) at 4:25 PM on Jan. 28, 2011

  • Why does he want you to take them? Couldn't you just up your iron intake with food?
    purpleducky

    Answer by purpleducky at 4:31 PM on Jan. 28, 2011

  • I have a feeling that you're supposed to be taking them with food. That might be why you're getting sick, because you're taking them on an empty stomach.
    JazzlikeMraz

    Answer by JazzlikeMraz at 4:36 PM on Jan. 28, 2011

  • he wants me to take them cuz i am anemic. And i have tryed upping my iron intake w/ my food but for some reason my body doesnt absorbe the iron. so he wants me to take these for 3 months to see if it improves .
    Cherriemama831

    Comment by Cherriemama831 (original poster) at 4:36 PM on Jan. 28, 2011

  • no he told me to take them on an empty stomatch but i cant cuz it makes me more sick so i eat and then take them . it says its the most common side effect but i dunno bout this bad (can u say barf)
    Cherriemama831

    Comment by Cherriemama831 (original poster) at 4:37 PM on Jan. 28, 2011

  • He probably wants you to take them on an empty stomach so there's more of a chance for absorption. Try to avoid taking them with foods like raw veggies, nuts, beans, grains, or teas because they will reduce iron absorption. Ask about taking even smaller doses 3 or 4 times a day. That sound worse, but it's the larger dose that causes the nausea. And ask if there are certain foods that he could recommend you to take it with other than just orange juice.
    Anonymous

    Answer by Anonymous at 4:47 PM on Jan. 28, 2011

  • take them with oj and stay away from dairy around the time you take them.
    janeosborne

    Answer by janeosborne at 5:49 PM on Jan. 28, 2011

  • try them at night
    21lisa72

    Answer by 21lisa72 at 10:37 PM on Jan. 28, 2011

  • thnx 21lisa72 tryed that then i cant sleep cuz im sick, and now on top of it i have horrible gas now im just going to call my doc and tell him i need a lower dose or soemthing. someone told me to try a liquid iron it wont work as fast but shouldnt make me feel sick
    Cherriemama831

    Comment by Cherriemama831 (original poster) at 10:40 PM on Jan. 28, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
scalp itch

Next question overall (Religion & Beliefs)
Like me?